Ohio, 2010Flash Flood in Ohio, July 13, 2010
July 13, 2010 · NWS ILN · 1 event in 1 county or zone
A large complex of showers and thunderstorms moved across the area. This rainfall allowed for flash flooding to develop.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large complex of showers and thunderstorms moved across the area. This rainfall allowed for flash flooding to develop.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 13, 1:06 PM EST, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 13, 1:06 PM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
206 PM EDT TUE JUL 13 2010
.SYNOPSIS...
A WAVE OF LOW PRESSURE MOVING ALONG A SLOW MOVING FRONTAL BOUNDARY
WILL AFFECT THE AREA TODAY. HIGH PRESSURE WILL BRING WARM AND
HUMID WEATHER WEDNESDAY THROUGH THURSDAY. ANOTHER FRONT WILL CROSS
THE AREA ON FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AREA OF SHRA/TSRA CONTINUES TO HOLD TOGETHER AND LIFT NE. AS H5
TROF SWINGS E ACRS THE OH VALLEY IT SHOULD PROVIDE ADDITIONAL
LIFT...SO EXPECT THE PCPN TO AFFECT THE REGION FOR MUCH OF THE
DAY. UPPED POPS TO CATEGORICAL FOR MUCH OF THE REGION. WENT HIGH
LIKELY FOR THE THE EXTREME N.
WITH THE PCPN AND CLOUD COVER...LOWERED THE TEMPS IN THE REGION.
WENT LOWER 80S S AND MID 80S N.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
THUNDERSTORMS WILL DIMINISH TONIGHT AS THE SHORT WAVE MOVES EAST
AND THE FRONTAL BOUNDARY DISSOLVES. HIGH PRESSURE AND A VERY WARM
AND HUMID AIRMASS WILL TAKE OVER FOR WEDNESDAY THROUGH THURSDAY. A
STRONG CAP IN MID LEVELS WILL PROBABLY PREVENT THUNDERSTORM
DEVELOPMENT. MAIN CONCERN WILL BE HEAT AND HUMIDITY. HIGH
TEMPERATURES IN THE 90S COMBINING WITH DEW POINTS NEAR 70 WILL
PRODUCE HEAT INDICES AROUND 100...SO HEAT ADVISORIES MAY BE NEEDED.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
UPPER RIDGE WILL BUILD NORTHEAST INTO THE OHIO VALLEY ON WEDNESDAY
AND THURSDAY RESULTING IN DRY AND VERY WARM CONDITIONS...ALTHOUGH
GFS MOS IS LIKELY TOO WARM WITH HIGHS. A TROUGH MOVING ACROSS
EASTERN CANADA WILL SUPPRESS THE RIDGE AND PUSH A FRONT THROUGH THE
AREA. THERE IS UNCERTAINTY WITH THE STRENGTH AND SPEED OF THIS
SYSTEM SO LEANED TOWARDS GEFS SOLUTION. THIS SUGGESTS THAT THE
FRONTAL PASSAGE AND THEREFORE BEST CHANCE OF STORMS WILL BE ON
FRIDAY. APPEARS THAT FRONT WILL NOT MAKE IT VERY FAR SOUTH BEFORE
STALLING AND EVENTUALLY WEAKENING. MODELS ARE GIVING SOME
INDICATIONS THAT A DISTURBANCE WILL MOVE THROUGH ON MONDAY. PLENTY
OF UNCERTAINTY THAT FAR OUT IN TIME WITH SUBTLE CONVECTIVE FEATURES.
BUT LOW CHANCE POPS SEEM WARRANTED.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AREA OF CONVECTION CONTINUES TO ROTATE ACROSS THE SE HALF OF THE
FA. AXIS OF H5 S/W IS SWINGING ACROSS ERN INDIANA/WRN OH ATTM. AS
TROF AXIS SWINGS THRU OH THIS AFTN...THE BACKEDGE OF THE
CONVECTION SHOULD BEGIN TO MOVE EWD ALSO...ALONG WITH MVFR/IFR
CONDITIONS. TSTM COMPLEX ACROSS CNTRL INDIANA MIGHT BRUSH CVG
LATER THIS AFTN.
SKIES ARE EXPECTED TO SCT OUT AROUND SUNSET. WITH ABUNDANT LOW
LEVEL MOISTURE FROM THE PCPN...AND LIGHT WINDS COMBINING WITH THE
CLEARING SKIES...EXPECT FOG TO DEVELOP. DID NOT GO IFR ON VSBYS
ATTM...BUT COULD SEE THE LOWER VSBYS HAPPENING. DID ALLOW IFR ST
TO DEVELOP AT THE SRN TAFS.
OUTLOOK...THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT INTO SATURDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...CONIGLIO
NEAR TERM...SITES
SHORT TERM...CONIGLIO
LONG TERM...
AVIATION...SITES
Hazardous weather outlook, Jul 13, 4:27 AM EST, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
527 AM EDT TUE JUL 13 2010
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-140930-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
527 AM EDT TUE JUL 13 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HEAT INDEX VALUES MAY REACH HEAT ADVISORY CRITERIA OF 100 ON
WEDNESDAY AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Flash Flood, Franklin
- When
- July 13, 2:44 PM EST to 5:00 PM EST
- Where
- Franklin County, 1.54 mi W of Columbus to 0.7 mi ENE of Grandview Hgts
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 40.033, -83.029
A foot of water was over 5th Avenue near Interstate 71.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Georgia, July 13, 20102 deaths · $167,000 · 54 kt wind · 4 events
- Flash Flood and Hail in North Dakota, July 13 to 14, 20102 injured · $17 million · 5 in hail · 55 events
- Flash Flooding and Damaging Winds in North Carolina, July 13 to 14, 20101 death · $9,000 · 50 kt wind · 10 events
- Flash Flooding in Pennsylvania, July 13, 20101 death · 5 events
- Tornadoes and Hail in North Carolina, July 13, 20101 injured · $1.1 million · EF1 · 19 events
- Hail and Damaging Winds in North Carolina, July 13, 2010$125,000 · 1 in hail · 15 events
- Flash Flooding in West Virginia, July 13, 2010$210,000 · 2 events
- Flash Flood and Hail in North Dakota, July 13, 2010$110,000 · 61 kt wind · 11 events
- Flash Flooding in New York, July 13, 2010$130,000 · 5 events
- Flash Flooding and Damaging Wind in West Virginia, July 13, 2010$130,000 · 65 kt wind · 4 events
- Flash Flood in Ohio, July 13, 2010$150,000 · 1 event
- Lightning Strike in Indiana, July 13, 2010$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238260.